Jump to content


Photo

Buprenorphine (subutex) taper


  • Please log in to reply
12 replies to this topic

#1 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 10 March 2017 - 05:38 AM

I am starting a taper tomorrow, off of my buprenorphine. I'm cutting down from 4mg a day in 0.4mg increments every two weeks. So I theory the taper should be over in 20 weeks.

Im making this thread to document my own taper, and if anyone else wants to add their own experiences too. (I'm aware not many people will have been on buprenorphine!)

Lastly I'm sorry for creating another thread today. MS seems quite dead right now. Trying to wake it up a bit.

I'm medicated, how are you?


#2 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 12 March 2017 - 01:54 AM

First day didn't go quite to plan. Took half a 2mg tablet (1mg) and 5x 0.4.g tablets. So 3mg instead of 3.6mg. Not a huge deal but I need to try sticking to the prescribed dose.

I'm medicated, how are you?


#3 Nook

Nook

    Nook

  • Members
  • 28,981 posts
  • LocationFighting!

Posted 13 March 2017 - 03:33 AM

I hope your taper goes well. I haven't been on burenophine... so can't share experiences or anything... but hoping it goes smoothly and safely. Glad you are doing it with medical supervision.
  • somethingvague likes this

#4 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 13 March 2017 - 08:43 PM

Thanks Nook I realise not many people here will have dealt with opiate addiction, much less been on buprenorphine, but I appreciate the good luck.

Need to make sure I take full dose today as I know that when I underdose I end up overusing the left over medication when I have a bad day. Taken 2mg so far. Got 1.6mg left to take tonight. Struggling though cos I feel very sick and they don't help with that.

I'm medicated, how are you?


#5 MiaMajorette

MiaMajorette

    Advanced Member

  • Members
  • 159 posts
  • LocationPittsburgh, PA, USA

Posted 14 March 2017 - 04:25 PM

Good luck to you Am wondering where the old forums have gone? Like there used to be more... where we could discuss medications and such.


Sent from my iPhone using Tapatalk
  • somethingvague likes this

#6 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 16 March 2017 - 02:38 PM

Ohh was there? I really can't remember. I don't mind it being in here since its treatment for an addiction. Thanks for popping in!

All going a little boring really. I want to hurry up and get the taper over with but I know it's best to be patient and take it slow. Seeing nurse prescriber next week to reduce by another 400mcg down to 3.2mg.

I'm medicated, how are you?


#7 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 19 March 2017 - 11:51 PM

Gastroparesis or what I think is that, have been awful sins last Friday which makes me struggle to even take my buprenorphine (it has to be dissolved under the tongue and taste bad.) Not only that but I am sure it makes me feel more nauseous in general. So the last few days I've only managed to take between 2.4mg and 3.2mg. I'm not worried about this but know it is better to stick to the same dose daily. Looking forward to Friday when I see the prescriber to cut it down again.

I'm medicated, how are you?


#8 somethingvague

somethingvague

    PhD in Forumology

  • Members
  • 1,424 posts
  • Locationuk

Posted 24 March 2017 - 02:00 PM

Saw my prescriber today. She was happy with everything. I am reducing my dose again tomorrow from 2.6mg daily to 3.2mg. Got 4 week's worth of prescriptions. So the dose reduces again in 2 weeks, to 2.8mg. She asked if I wanted a break from reducing after that but I said hopefully not, I want to keep reducing. Lowest dose I've been on is 2.4mg so feeling good to be heading back to that point or lower. Can't wait til the taper is over.

I'm medicated, how are you?


#9 Nook

Nook

    Nook

  • Members
  • 28,981 posts
  • LocationFighting!

Posted 24 March 2017 - 06:53 PM

Im sorry you were (are?) Feeling so horrible. I hope your tummy settles down, nausea is the worst!
Glad you are going to taper down a bit more this week. Hoping it goes well. Do you get side effects from the reduced dose or anything?

#10 Nook

Nook

    Nook

  • Members
  • 28,981 posts
  • LocationFighting!

Posted 07 April 2017 - 08:15 PM

How have ypu been doing?

#11 Idiotgirl

Idiotgirl

    PhD in Forumology

  • Members
  • 748 posts

Posted 05 May 2017 - 04:15 PM

How you getting on?

It'll be much better sticking to the same daily dose each day and reduce 0.4 weekly or fortnightly, as you know!!!

Do you find splitting the dose helps?

I still work in a drug and alcohol service and spend my life doing methadone and bupe scripts!!!!
Out of interest who runs your service? Is it NHS or private?

Xx

#12 moliverna

moliverna

    New User

  • Members
  • 1 posts

Posted 04 July 2017 - 11:51 PM

I've been on 6mg buprenorphine for 6 months for sever pain. Spinal burst fracture. Before that I was on 90mg of oxy per day and hated it. It was never enough. I like bup much better for long term pain. Just found out my Dr is retiring. No one around here will prescribe this for pain. Only drug abuse. I'm kind left out in the cold now unless I want to get back on oxy which I don't. Going to taper down to .25mg before the jump. My situation really sucks. Pain on top of withdrawls. I've heard if tapered enough that it's not that bad. Everyone who says it's hell must not be tapering enough or at all.

Sent from my SM-G955U using Tapatalk

#13 Nook

Nook

    Nook

  • Members
  • 28,981 posts
  • LocationFighting!

Posted 11 August 2018 - 03:13 AM

Just wondering how the process is for tapering down buprenorphine. I'm currently on it for pain, but I think the plan is to gradually reduce it eventually. Just wondering what to expect when that happens


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

IPB Skin By Virteq